Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 13, 2004, 1:02 PM CDT for Tate County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 1:02 PM CDT (18:02 UTC)
- Expired
- May 13, 2004, 3:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tate County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 131803 FFWMEM MSC137-132000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TATE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 300 PM CDT * AT 102 PM CDT...WEATHER RADAR INDICATED RAIN CONTINUING OVER MUCH OF TATE COUNTY. IN ADDITION...LOCAL LAW ENFORCEMENT REPORTED FLOODING ON SEVERAL ROADS IN SENATOBIA. ADDITIONAL RAINFALL WILL PRODUCE ADDITIONAL FLOODING. * CITIES AFFECTED THROUGH 300 PM CDT INCLUDE... STRAYHORN...SENATOBIA...PHILLIPP...INDEPENDENCE...COLDWATER... BARR...ARKABUTLA .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3476 8968 3458 8968 3456 9022 3476 9020 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:27 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 13, 9:27 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 927 AM CDT THU MAY 13 2004 .DISCUSSION... SCATTERED SHOWERS WITH A FEW ISOLATED THUNDERSTORMS REMAIN ACROSS THE FORECAST AREA THIS MORNING. RAIN IS NOT MOVING PARTICULARLY FAST AND THERE IS SOME ACTIVITY MOVING INTO CENTRAL ARKANSAS. EXPECT TO SEE THIS SCATTERED RAIN PATTERN TO CONTINUE FOR MUCH OF THE DAY SO 50 POPS ACROSS THE FORECAST AREA APPEAR GOOD. TEMPERATURES APPEAR TO BE IN GOOD SHAPE FOR NOW SO NO CHANGES TO THE FORECAST ARE PLANNED AT THIS TIME. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, May 13, 4:30 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT THU MAY 13 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 430 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THUNDERSTORM CHANCES WILL EXIST TODAY AND TONIGHT. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY AND INTO FRIDAY NIGHT AHEAD OF AN ADVANCING COLD FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.